A member asked:

Cortizonesteroid injection for a pulled femar muscle, is this safe? 84 years old man had an injection last thrusday on left side of hip. skin is tender to the touch has been laying on side with heating pain. leg feels as if it is locked up. he has been

A doctor has provided 1 answer
Dr. Joy Jackson answered

Specializes in Family Medicine

If the skin is tender to the touch then may he is suffering from an infection at the injection site. His leg feeling "locked up" is a worrisome sign. Maybe the injection hit a nerve, which is now partially damaged. Regardless of the possible causes of his symptoms he should be evaluated by his doctor right away or be seen in the er if he has a fever or worsening pain. Lastly, to answer your question the cortisone injection typically takes about 24 hours to reach full effect. I hope he is better soon.

Answered Oct 3, 2016

5.3k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...